Glasnik Matematicki, Vol. 48, No. 1 (2013), 23-29.

COMPUTATION OF PERFECT "ALMOST-CUBOIDS"

Allan J. MacLeod

Statistics, O.R. and Mathematics Group, University of the West of Scotland, High St., Paisley, Scotland. PA1 2BE
e-mail: allan.macleod@uws.ac.uk


Abstract.   We discuss generating parallelepipeds, with 4 rectangular faces, which have rational lengths and all face and space diagonals also rational.

2010 Mathematics Subject Classification.   11D25, 11Y50.

Key words and phrases.   Perfect cuboids, parallelipipeds, elliptic curves, descent.


Full text (PDF) (access from subscribing institutions only)

DOI: 10.3336/gm.48.1.02


References:

  1. A. Bremner, The rational cuboid and a quartic surface, Rocky Mountain. J. Math. 18 (1988), 105-121.
    MathSciNet     CrossRef

  2. R. K. Guy, Unsolved problems in number theory, Springer-Verlag, New York, 2004.
    MathSciNet     CrossRef

  3. J. Leech, The rational cuboid revisited, Amer. Math. Monthly 84 (1977), 518-533.
    MathSciNet     CrossRef

  4. R. van Luijk, On perfect cuboids, Undergraduate thesis, University of Utrecht, 2000.

  5. L. J. Mordell, Diophantine equations, Academic Press, New York, 1969.
    MathSciNet    

  6. K. H. Rosen, Elementary number theory and its applications, Pearson Addison-Wesley, New York, 2000.
    MathSciNet    

  7. J. F. Sawyer and C. A. Reiter, Perfect parallelepipeds exist, Math. Comp. 80 (2011), 1037-1040.
    MathSciNet     CrossRef

  8. J. H. Silverman and J. Tate, Rational points on elliptic curves, Springer, New York, 1992.
    MathSciNet     CrossRef

Glasnik Matematicki Home Page